Jump to content
CrazyBoards.org

Afriaid of Lexapro


Recommended Posts

How many of you take Lexapro in addition to your mood stabilizer?  Pdoc just raised my Lamictal to 400mg.  I also take Abilify.  The doc (well actually he's a nurse practitioner) wants me to add 5mg of Lexapro.  I am afraid of this since Prozac sent me into hypomanic heaven then the mixed state from hell. 

Any bipolar Lexapro users here?

Link to comment
Share on other sites

How many of you take Lexapro in addition to your mood stabilizer?  Pdoc just raised my Lamictal to 400mg.  I also take Abilify.  The doc (well actually he's a nurse practitioner) wants me to add 5mg of Lexapro.  I am afraid of this since Prozac sent me into hypomanic heaven then the mixed state from hell. 

Any bipolar Lexapro users here?

<{POST_SNAPBACK}>

lexapro was one of the first meds tried for me. it sent me FLYING and took nearly a week after discontinuing it before i crashed.  i didnt take it in conjunction with a mood stabilzer though. i took mine with a very low dose trazadone.

good luck with yours. hopefully your mood stabilizer will keep the lexapro from sending you through the roof!

Link to comment
Share on other sites

Yup, yup, yup!

I took Lex before I was on a mood stabilizer and that was absolutely horrible.

Now I take 250mg Lamictal and 20-40mg (40mg for PMS week!)Lexapro, and it didn't bother me at all. It's been really helpful.

5mg doesn't seem like much at all. I wouldn't worry.

Sam

Link to comment
Share on other sites

hmm if I was going to take any SSRI, even with a mood stabiliser, I'd do it with caution.  many times for me a mood stabiliser hasn't been enough to hold back an SSRI, even with a small dose, and often it's been pretty disastrous.  It's different for everybody, like it sam's case, but I'd still keep a close eye on it... and if you start getting a bit high, call your doc... and i'd be coming off it straight away.  But, here's hoping it works out well. ;)

Link to comment
Share on other sites

I am hoping at such a low dose you will be able to tell the effects it is having on you. If you start feeling freaky, just stop taking it, with your dr's permission of course.

Have you tried Wellbutrin? That's what my doc put me on first, after the mood stabilizer. I think it has less side effects, esp on the sexual side of things. Since it's not an SSRI, I wasn't scared. But I know how you feel. I don't think I will EVER let anyone put me on Prozac again, mood stabilizer or not. The Lexapro was just a continuation of that since the gp switched me from one to another. I am terrified of that crap! So I do understand, even though I came off rather blase about it at first.

Sam

Link to comment
Share on other sites

I used to take WB and Lex and Lamictal and now just Lex+lam. I take 20mg Lex and am doing fine. It broke my mixed episode and brought me up to normal.

I'd suggest trying it, but be slow. 5mg is like candy. You should be fine, Consult your pdoc before making any med changes and if you have any symptoms of (hypo)mania.

loon

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...